MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.2MM DRILL BIT/JC/130MM; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.2MM DRILL BIT/JC/130MM; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Catalog Number 310.32
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: gff, gfa, hsz device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Investigation summary: dhr review could not be conducted due the insufficient information¿s.Product was not returned and no lot number was provided.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
It was reported that during a total knee replacement procedure on (b)(6) 2018, the tip of one (1) 3.2 mm drill bit broke into two pieces inside the bone and was later found and retrieved.While the surgeon was using the drill bit through the cutting guide for the knee replacement, somehow the surgeon flexed the patient's knee and the tip of the drill bit broke.The broken tip was found and retrieved.It is unknown if another drill bit was available for use, but the procedure was reported to have been completed successfully with no surgical delay.The patient was reported to be in stable condition.This complaint involves one (1) device.Concomitant devices reported: unknown drill (part# unknown, lot# unknown); unknown knee prosthesis (part# unknown, lot# unknown, quantity# 1).This report is 1 of 1 for (b)(4).

Brand Name
3.2MM DRILL BIT/JC/130MM
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7401637
Report Number2939274-2018-51490
Device Sequence Number13820630
Product Code HWE
UDI-Device Identifier10886982186492
UDI-Public(01)10886982186492(10)LOTUNK
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.32
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight108